Niacin, as one of the B complex vitamins, is essential to nutrition. It is so vital to the effectiveness of the Purification program that it requires some extensive mention here.
It can produce some startling, and in the end very beneficial, results when taken properly on the program along with the other necessary vitamins and minerals in sufficient and proportionate quantities and along with proper running and sweatout.
Its effects can be quite dramatic so one should understand what niacin is and does before starting the Purification program.
I conducted some research using niacin in 1950. At that time we referred to niacin as nicotinic acid and the beginning dosage used was 200 mg. (milligrams).
This research was very interesting. Odd manifestations occurred when this vitamin was administered to individuals. Its most startling effect was that it would turn on, in a red flush, a sunburn on the person’s body in an exact pattern of a bathing suit! These were very neat patterns. The bathing suit outline was unmistakable. What kind of “educated vitamin” was this that caused bodies to turn on a flush exactly like a previous sunburn, showing the exact pattern of a bathing suit outline? And which left on the body a pattern of an unaffected area which had been covered by a bathing suit some years before?
Strangely, both the British and American pharmacopoeias advertised that this substance, nicotinic acid (niacin), turned on a flush and was therefore toxic in overdoses.
What we found in 1950 was that if the niacin was continued—in what the pharmacopoeia would term “overdoses” —eventually one got no more flushes from it.
The sunburnlike flushes would eventually disappear at 200 mg., then at 500 mg. they would recur but with less intensity. One might get a small reaction then at 1,000 mg. for several days, after which one might administer 2,000 mg. and find no more effects. The person would feel fine, his “sunburn” would be gone, and he would experience no more flush from the niacin.
But if niacin was toxic, how was it that the more you “overdosed” it the sooner you no longer experienced the sunburnlike flushes from it?